15 units of Botox in crows feet area causing cheek sagging/nasolabial folds to worsen?

I have been treated with botox 3 times now in crows feet area. This past time I went I know she gave me 7.5 units per side. After about a week I noticed my cheeks looked like they were sagging and my nasolabial lines had worsened. I also notice that my cheeks feel heavy and almost numb, especially when I wake up first thing in the morning. I know she puts one injection right under my pupil area along with the sides and I'm thinking that that lowest injection is what is causing the problem.

Doctor Answers 9

Botox and Asymmetrical Smile -- Will Resolve in 2-4 Months

It takes 2-4 months for the botox to resolve.  After which your smile/cheeks will be back to normal.  Dr. Emer.


Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Sagging nasolabial folds

Hello.  It's unfortunate your Botox treatment caused this untoward effect.  I will say that it's unusual for Botox in the Crow's feet to cause the effect you're describing, but I've also learned that every patient is different and can respond to treatments unpredictably.  Though you got an undesired effect, rest assured that this effect will go away in 3 months or so.  Hopefully, you trust the provider who treated you and you can see him/her for follow up and document the result.  Next time, when she or he sees you, he/she can adjust the injection sites.  Good luck.

Kenneth Yu, MD
San Antonio Facial Plastic Surgeon
5.0 out of 5 stars 5 reviews

Botox Affecting Cheeks

Thank you for your question.  I am very sorry to hear about your experience.  Please allow for about 12 weeks for the Botox to wear off in your cheeks.  In the meantime, warm compresses, massage and facial exercises may help you to regain muscle activity more quickly.  I would advise you to see an experienced injector for an in-person reevaluation in order to fully address your concerns and to determine the best course of action.  Best wishes!

15 units of Botox in crows feet area causing cheek sagging/nasolabial folds to worsen?

Hello Tara84247,

You are correct in that the injection below your eye is likely what is giving you the cheek sagging.  It could be that the one in your crow's feet area migrated, but if you had a successful treatment twice before there, it is not likely.  It is not common to inject in the area below the eye.  If you are going to receive an injection to help soften the lines below the eye, then it needs to be a very small amount.  The good news is, this result is only temporary, and it will improve as the Botox wears off.  

In the future I'd recommend you receive your injections from one of the core aesthetic physician injectors such as a facial plastic surgeon.  This can help minimize the risk of having an outcome like this for three months.  You can also learn about other options to help with the lines below the eye instead of Botox.  

I hope this helps and good luck.  

William Marshall Guy, MD
The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

Fallen cheeks after Botox

Botox works beautifully around the eyes. It sounds like she injected too low, or it migrated. Be sure not to rub the area after a treatment for 4 hours.
Also be sure you are going to an experienced injector.
The good news is that this will wear off.

Esta Kronberg, MD
Houston Dermatologic Surgeon
5.0 out of 5 stars 29 reviews

Botox and Cro

Botox is fantastic around the crow's feet.  However it sounds like the injections were either placed too low or the product migrated.  Please consult an expert.  Best, Dr. Green

Fallen cheeks following Botox injections

Thank you for sharing your question. I have had patients referred to me for evaluation of your described problem. The Botox was either injected too low or it migrated to effect the muscle of the cheek. It will resolve in a few months without treatment. Make sure experienced doctors perform all procedures. 
Good luck,

Cheek sagging with Botox

It is possible that you could experience midface sagging after Botox if it got to the Zygomaticus muscles.  This could occur from injecting too low and deeply or from migration.  The effect will gradually wear off.

Mark Beaty, MD
Atlanta Facial Plastic Surgeon
5.0 out of 5 stars 15 reviews

Botox injected too low or too deep

hi there, sounds like your Botox may have been injected either too low or too deep, both of which could cause relaxation of the smile muscles. It will resolve itself in time but in the meantime I would probably switch providers. 

Justin Harper, MD
Columbus Physician
5.0 out of 5 stars 15 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.